|CD4 count drop
Feb 3, 2011
I have been HIV positive and on Atripla since August 2009 and have blood work done every 3 months. My VL has been undetectable since November 2009. Below is my CD4 count and CD4% count since I've started Atripla:
8/26/2009 CD4 66 CD4/100 cells 3 VL 29956 9/14/2009 CD4 169 CD4/100 cells 8 VL 2249 10/7/2009 CD4 252 CD4/100 cells 9 VL 458 11/16/2009 CD4 298 CD4/100 cells 10 VL <75 2/8/2010 CD4 263 CD4/100 cells 12 VL <75 5/13/2010 CD4 329 CD4/100 cells 12 VL <48 7/19/2010 CD4 338 CD4/100 cells 13 VL <48 10/29/2010 CD4 467 CD4/100 cells 16 VL <48 1/31/2011 CD4 328 CD4/100 cells 15 VL <48
My question is should I be concerned that my CD4 count dropped from 467 to 328 in the latest blood test results? The 139 count drop really startled me. Should I be concerned or am I just being paranoid? What do you think of my history of lab results? Do you think the results are going in a positive direction? I really respect your opinion and any advice would be very helpful. Also, what is the significance of the CD4/100 cell count vs CD4 count? Thank you.
Response from Dr. Young
Hello and thanks for your post.
First off, it's very clear from your listing that your HIV medications are doing a great job in suppressing your virus.
Further, your CD4 absolute count and percentage have increased dramatically from baseline. Any single test should be weighed in the context when it was drawn and with the knowledge that there is a lot of day-to-day variability in the test. You've noted the decrease in absolute count from 467 to 328, but the percentage really didn't change much, only 1% (from 16 to 15%).
When I see this type of pattern (especially when the viral load remains suppressed), I will defer to the percentage to determine if there's a reason for concern (or not). Your stable percentage means to me that there were factors that might have decreased the total number of circulating white blood cells- but something that did not affect the proportion of cells (ie., the percentage).
Overall, I'd worry not; your labs look great.
Be well, BY
Anti HAV IGg is Reactive
truva?atripa side effects
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.